MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® SAFETY NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® SAFETY NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-2762-24
Medical Device Problem Codes Leak/Splash (1354); Unstable (1667)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 09/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a smiths medical deltec® gripper plus® safety needle was unable to be stabilized resulting in medication leaking.The patient was reported to go into septic shock requiring two port-a-cath change outs; leading to a prolonged hospitalization course.No further patient adverse effects were reported.
 
Event or Problem Description
It was additionally reported that the current state of the patient was "well and controlled".Antibiotics were administered.

Brand Name
DELTEC® GRIPPER PLUS® SAFETY NEEDLES
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6918357
Report Number3012307300-2017-02159
Device Sequence Number1312178
Product Code FPA
UDI-Device Identifier10610586025556
UDI-Public10610586025556
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K021999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date08/28/2021
Device Catalogue Number21-2762-24
Device Lot Number36X858
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2017
Supplement Date Received by Manufacturer10/24/2017
Initial Report FDA Received Date10/05/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;